Reply
Valued Contributor
Posts: 919
Registered: ‎09-20-2019
Have been diagnosed with this. I will be getting an injection in my right hip next week, along with my second lower back Cortisone shot.

Has anyone had either or both of these treatments? I appreciate what you can share!
Honored Contributor
Posts: 56,676
Registered: ‎03-10-2010

Re: Bursitis in hip

[ Edited ]

@MOMMAVik    I've had many cortisone injections in my back, ankle and knee.  The first few may or may not be effective.  The effectiveness lasts from a few weeks to months.  The injections rapidly become less effective as you repeat them.  There is a lifetime maximum limit

on the amount of cortisone you can have as its a steroid.

 

Every injection I ever had was preceeded by a deadening agent, usually a small pr*ck of an injection, so the cortisone injection is not really painful.  I never had any side-effects.

 

Good luck, I hope it works for you.

New Mexico☀️Land Of Enchantment
Esteemed Contributor
Posts: 6,407
Registered: ‎07-07-2010

@MOMMAVik  I was just diagnosed with bursitis in my IT band and will be starting PT next week.  About 6 years ago, I had a cortisone shot in the band, and it was a very unpleasant experience.  My ortho is hoping that PT will fix the problem and I do, too.  The shot is something that I do not want.  I hope that your treatment works well.  My shot lasted 6 years, which I am grateful and hope that you get the same result.

The next time that I hear salt and ice together, it better be in a margarita!
Respected Contributor
Posts: 3,244
Registered: ‎01-02-2015

I got Bursitis in my hip about 3 years ago .. I could hardly walk ...

Got 2 cortisone shots that I dreaded getting .. but luckily I didn't

feel a thing ....

 

Went to PT .. and that really cured it ...no trouble since ...

Valued Contributor
Posts: 919
Registered: ‎09-20-2019
Thank you all for sharing. I am getting scheduled for PT. I hope it will help as some have mentioned. I hope it won't cause more pain!
Respected Contributor
Posts: 3,048
Registered: ‎06-15-2015

@MOMMAVik 

 

I have not had an injection or any other problems specifically with either hip.

 

Before I had my 2nd back surgery to remove my ruptured L-3 spinal disc, I did have several Caudal Nerve Block Injection in my tailbone area. With each one their effect lasted shorter and shorter periods of time. Thus my surgery decision.

 

 

hckynut 

hckynut(john)
Respected Contributor
Posts: 2,627
Registered: ‎04-03-2010

I've had a hip issue since early-mid August of this year 2021.  Had been doing a lot of weeding in the yard, almost daily, and I'm a squatter, as I'd always felt comfortable squatting, was easy for me and never experienced any problems.

 

Anyway I noticed some pain in my right hip one day and thought I probably developed tendinitis, so I did less weeding, cleaning, etc...After a month I felt the same pain in my left hip which then became worrisome.

 

Long story short, finally got in to see my PCP, she thought I had bursitis and recommended I go see an ortho guy, so I got on the merry-go-round and had to wait months for an app't. to see him.  X rays showed nothing so I was relieved it was not bone deterioration, and he confirmed bursitis also.  He recommended cortisone injection which I agreed to because I had it done to one of my shoulders years ago and it helped.

 

Injection went fine, no big deal.  Got home and later in the day took a 30 minute nap.  I woke up soaked with sweat.  I am not a sweater so this was atypical.  Later in the evening I fell asleep on my couch and again woke up soaked in sweat.  And this morning I awoke early, upper body was moist and sweatty.  So this is a definite side affect for me.  I sent an email to the Dr. about this and will await to hear back, but I wouldn't get another one.  It was SLOWLY getting better with less activity but I thought it should be checked and wanted to regain some more activity.  Very distressing and I'm so leery of the side effects of whatsever in this stuff they claim to be so helpful and curative.  Everything has side effects but they gloss over it.

Flowers are nature's way of laughing
Respected Contributor
Posts: 3,048
Registered: ‎06-15-2015

@MOMMAVik wrote:
Have been diagnosed with this. I will be getting an injection in my right hip next week, along with my second lower back Cortisone shot.

Has anyone had either or both of these treatments? I appreciate what you can share!

 

 

 

 

@MOMMAVik 

 

Had several Caudal Blocks in my back years ago. First couple lasted a few weeks. Each subsequent shot lasted less time. Doctor finally decided surgery was my best route for permanent relief.

 

Had a ruptured L-3 Spinal Disc and had him do the surgery. Ended that particular spinal issue for me.

 

Hips just fine even through all the falls from my getting back into ice skating 4 years ago. Had a Dexa Scan a couple years ago just to make sure my bone density could handle more falls. Turned out to still be quite good.

 

Have had bursitis in my left shoulder for decades. It comes and goes still. Started after I separated my shoulder and has been an issue on and off since. Had 1 cortisone shot in it, and it did help at that time. Now weather seems to effect it more than how much work it gets.

 

 

hckynut 


 

hckynut(john)
Honored Contributor
Posts: 11,537
Registered: ‎07-15-2016

Gee - years ago my father had cortisone shot for bursitis in his elbow - never had another problem that I can recall.

 

A few years ago, I've had the cortisone shot in my left hand basel thumb joint for arthritis. 

 

No cure for arthritis - but it took care ofthe painful thumb joint almost immediately.  Along with a custom splint (to immobilze hand) and instructions to take Tylenol for pain - other than some minor flareups, I haven't hadany serious pain issues with the left hand.  

 

 

Highlighted
Super Contributor
Posts: 432
Registered: ‎07-12-2020

Yes, I have a lot of joint issues. I have had steriod injections in various joints. Bursitis is an inflammation of the bursa sac that surrounds some joints, google that term not to diagnose yourself but so you understand the body. I hope they did an xray or some imaging scans so they know for sure. I am currently dealing with "bursitis" of the shoulder that months later imaging shows to be ligament tears and joint issues, not just bursitis. 

 

 

I find steriod injections with NSAIDs added to be painful in the joint for about 2 weeks. They use lidocain to numb the area so the shot is not that painful, it must be the healing process for me that is so painful for 2 weeks. Then it calms down the inflammation and makes it feel slightly better. There is disagreement and medical research showing these steriod injections are not a cure long term. I personally will try one such injection and then stop in teh past but this last round on my shoulder makes me probably say no in the future. I told my shoulder surgeon that steriod injections cause me intense pain for two weeks (I had one injection in two shoulder joints already) and he said this is not normal, ha ha. I also can't sleep well for a couple of days due to the steriod. But I will say that eventually it helps calm down the inflammation some. Not a cure for me at this time. I like to use salanpas patches on that joint, it helps calm it down also. I find NSAIDs are wonderful at calming my inflamiton but I can no longer take them due to gastritis they caused. I do take curcumin 95 for my various joint issues and glucosim chondroitin because my doctors suggested I do this.